Alert archive / Colorado / Freeze Warnings in 2008

Freeze Warning 2, NWS Pueblo, CO

April 26, 200813 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Apr 26, 2008, 3:26 AM MDT for 13 counties in Colorado. It took effect at Apr 27, 2008, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 3:26 AM MDT (09:26 UTC)
In effect from
Apr 27, 2008, 12:00 AM MDT
Expired
Apr 27, 2008, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 260926
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
326 AM MDT SAT APR 26 2008

...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT...

.A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO THIS
AFTERNOON...AND OUT OF THE STATE BY TONIGHT. COLD AIR WILL SETTLE
INTO MUCH OF COLORADO TONIGHT AND EARLY SUNDAY MORNING. 

COZ083>089-093>099-261600-
/O.NEW.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
326 AM MDT SAT APR 26 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SUNDAY. 

THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO...
KIOWA...BENT...PROWERS...AND BACA COUNTIES.

LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF
SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN
MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD
FREEZE IS ANTICIPATED. 

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

METZE
5 follow-up statements
000 
WWUS75 KPUB 261548
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
948 AM MDT SAT APR 26 2008

...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT...

.A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO THIS
AFTERNOON...AND OUT OF THE STATE BY TONIGHT. COLD AIR WILL SETTLE
INTO MUCH OF COLORADO TONIGHT AND EARLY SUNDAY MORNING.

COZ083>089-093>099-262200-
/O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
948 AM MDT SAT APR 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO... KIOWA...
BENT...PROWERS...AND BACA COUNTIES.

LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF
SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN
MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD
FREEZE IS ANTICIPATED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 262207
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT SAT APR 26 2008

...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT...

.COLD AIR WILL SETTLE INTO MUCH OF COLORADO TONIGHT AND EARLY
SUNDAY MORNING...WITH A HARD FREEZE OVER ALL OF THE PLAINS. 

COZ083>089-093>099-270415-
/O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
407 PM MDT SAT APR 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO... KIOWA...
BENT...PROWERS...AND BACA COUNTIES.

LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF
SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN
MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD
FREEZE IS ANTICIPATED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 270302
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
902 PM MDT SAT APR 26 2008

...WIDESPREAD HARD FREEZE ACROSS SOUTHERN COLORADO TONIGHT...

.COLD AIR WILL SETTLE INTO MUCH OF SOUTHERN COLORADO TONIGHT AND
EARLY SUNDAY...WITH A HARD FREEZE LIKELY IN MOST AREAS.

COZ083>089-093>099-271200-
/O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
902 PM MDT SAT APR 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY. 

THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...
BENT...PROWERS...AND BACA COUNTIES.

LOW TEMPERATURES ARE EXPECTED TO BE IN THE 20S ACROSS MUCH OF SOUTHEAST
COLORADO TONIGHT AND EARLY SUNDAY...BETWEEN MIDNIGHT AND 9 AM MDT.
A PROLONGED WIDESPREAD HARD FREEZE IS ANTICIPATED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DISCONNECT GARDEN
HOSES. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

$$

LW
000 
WWUS75 KPUB 271025
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
425 AM MDT SUN APR 27 2008

...WIDESPREAD HARD FREEZE ACROSS SOUTHERN COLORADO THIS MORNING...

.BELOW FREEZING TEMPERATURES WILL CONTINUE THROUGH THE EARLY
MORNING HOURS OVER MUCH OF THE SOUTHEAST PLAINS.

COZ083>089-093>099-271500-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-080427T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
425 AM MDT SUN APR 27 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...
BENT...PROWERS...AND BACA COUNTIES.

CURRENT TEMPERATURES OVER THE WARNED AREA RANGE FROM THE LOWER 20S
TO AROUND FREEZING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DISCONNECT
GARDEN HOSES. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 271459
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
859 AM MDT SUN APR 27 2008

...FREEZE WARNING HAS EXPIRED...

.TEMPERATURES HAVE WARMED ABOVE FREEZING OVER ALL OF SOUTHEAST
COLORADO...ALLOWING THE FREEZE WARNING TO EXPIRE. 

COZ083>089-093>099-271600-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-080427T1500Z/ CANON CITY
VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT
RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-
LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN
KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT
COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA
COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR
FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH 858 AM MDT SUN APR 27 2008

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES OVER THE PLAINS HAVE RISEN ABOVE FREEZING AS OF 9 AM. 
 
$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 25, 3:05 PM MDT, 12 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 3:05 PM MDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI APR 25 2008

.SHORT TERM...

...COLD FRONT PASSAGE SATURDAY...

.CURRENTLY...MOSTLY CLEAR OVER THE FORECAST AREA...WITH ONLY CLOUDY
AREA OVER THE NORTHERN MOUNTAINS OF LAKE COUNTY. WEAK SURGE ON THE
PLAINS HAS MOVED EASTWARD WITH LOWER DEWPOINTS AND GUSTIER WEST
WINDS EXTENDING FURTHER EAST.  SOME LOCATIONS HAD WINDS AND
HUMIDITIES MEET RED FLAG CRITERIA FOR PERIODS DURING THE DAY.
MESONET SITES ALONG WITH ASOS/AWOS SITES SHOW THE WINDS ARE PATCHY
AND FAIRLY VARIABLE.  MOST PERSISTENT GUSTY WESTERLY WINDS WERE IN
THE KPUB AREA AND SOUTHERN EL PASO COUNTY...WHICH IS MORE PRONE TO
WESTERLY FLOW THROUGH THE ARKANSAS RIVER VALLEY TO THE WEST.  IN THE
LAST COUPLE OF HOURS...WINDS HAVE ALSO STRENGTHENED IN THE
WALSENBURG AREA

.TONIGHT...WINDS ON THE PLAINS SHOULD WEAK BY SUNSET IN MOST AREAS.
WINDS NEAR THE GAPS SHOULD ALSO DECREASE BY SUNSET...WITH THE LEE
TROUGH WEAKENING ON THE PLAINS.  SATELLITE SUGGESTS SOME CLOUDS TO
THE NORTHWEST...AND AS THIS MOISTURE MOVES INTO THE CENTRAL
MOUNTAINS SOME SCATTERED SNOW SHOWERS WILL DEVELOP OVERNIGHT.

.SATURDAY...STRONG TROUGH WILL PASS THROUGH THE REGION DURING THE
DAY WITH A SHARP COLD FRONT ON THE PLAINS.  18Z NAM CONTINUES THE
TREND OF THE OTHER MODELS WITH COLD FRONTAL PASSAGE SOMETIME DURING
THE MORNING.  IN THE TAFS AND GRIDS HAVE FRONTAL PASSAGE AROUND 15Z
AT KCOS AND KPUB WITH GUSTY NORTH WINDS CONTINUING INTO THE
AFTERNOON.  SOME CHILLY AIR ALOFT BEHIND THE FRONT WITH LATEST NAM
HAVING 700MB TEMPERATURES OF -4 TO -10C OVER THE PLAINS BY 00Z.
WEST OF THE SANGRES...700MB TEMPERATURES STAY SLIGHTLY WARMER AS THE
CORE OF THE COLD AIR ALOFT STAYS TO THE NORTH AND EAST.  THE BEST
LOW LEVEL MOISTURE AND COOLING ALOFT WILL BE OVER EL PASO COUNTY AND
INCREASED POPS TO SCATTERED...WHICH MATCHES WELL WITH WFO BOU.  BY
LATER IN THE AFTERNOON...THE WINDS AT 700MB MAY BECOME NORTHEAST
LONG ENOUGH FOR SOME SHOWERS OVER THE EASTERN MOUNTAINS.  TRIMMED
BACK POPS SOME OVER THESE REGIONS AS UPSLOPE IS BRIEF AND MODEL
SOUNDINGS DO NOT SUGGEST A GOOD CHANCE FOR CONVECTION.   REMOVED
POPS FROM THE SAN JUANS DURING THE AFTERNOON...AS BEST MIDDLE LEVEL
MOISTURE STAYS WELL TO THE NORTH. --PGW--

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

LEFT THE LOW POPS IN PLACE FOR SATURDAY EVENING OVER MAINLY THE
EASTERN MOUNTAINS...AS WEAK UPSLOPE COULD STILL GENERATE A FEW
LIGHT RAIN/SNOW SHOWERS THROUGH SUNSET. APPEARS ANY PRECIP WILL
FADE AWAY RATHER QUICKLY DURING THE NIGHT AS FLOW BECOMES LIGHT
NORTHWEST...SO REMOVED POPS FROM THE ENTIRE AREA FROM 06Z ONWARD.
WITH SKIES CLEARING...SUSPECT MOST OF THE PLAINS WILL SEE A
RATHER HARD FREEZE BY SUNDAY MORNING...WITH LOWS DOWN IN THE 20S.
A COUPLE VERY NICE DAYS IN STORE FOR SUNDAY/MONDAY...WITH LIGHT
WINDS AS UPPER RIDGE BUILDS OVER THE ROCKIES. SLIGHTLY BELOW
AVERAGE TEMPS SUNDAY SHOULD WARM SUBSTANTIALLY MONDAY AS 700 MB
THERMAL RIDGE NOSES NORTH ACROSS THE STATE. UPPER RIDGE AXIS
MOVES EAST OF THE AREA TUESDAY AS STRONG UPPER LOW MOVES ONSHORE
OVER THE PACIFIC NORTHWEST. GIVEN SURFACE PRESSURE FALLS OVER THE
PLAINS TUESDAY AFTERNOON...EXPECT WINDS TO INCREASE LATE IN THE
DAY...AND COULD SEE AT LEAST SOME SPOTTY CRITICAL FIRE WEATHER
CONDITIONS AS DEWPOINTS REMAIN LOW AND 700 MB TEMPS SOAR ABOVE
10C. WINDY AND WARM AGAIN WEDNESDAY...WITH PERHAPS SOME MOISTURE
REACHING THE CONTINENTAL DIVIDE LATE IN THE DAY. CRITICAL FIRE
WEATHER CONDITIONS WILL COVER MOST OF THE AREA WEDNESDAY AFTERNOON
AND EVENING...AS BOTH ECMWF AND GFS KEEP DRYLINE EAST OF THE
KANSAS BORDER.

12Z RUNS OF THE GFS AND ECMWF SHOWING ROUGHLY SIMILAR SOLUTIONS
FOR THURSDAY/FRIDAY...UNSURE IF THIS IS A TREND OR JUST
COINCIDENCE. EC SOLUTION JUST FAR ENOUGH SOUTH THAT DEFORMATION
PRECIP REACHES THE PLAINS LATE THURSDAY/THURSDAY NIGHT...WHILE GFS
IS SLIGHTLY MORE NORTH...KEEPING ALL OF SOUTHERN COLORADO UNDER
THE DRY SLOT. ADDED SOME POPS TO THE CONTINENTAL DIVIDE ZONES FROM
WED NIGHT INTO THU NIGHT...WITH LOW POPS ALONG THE NORTHERN EDGE
OF THE CWA FROM THU INTO EARLY FRIDAY. WHILE PRECIP CHANCES WITH
THE SYSTEM STILL LOOK UNCERTAIN...CHANCES FOR STRONG WINDS LOOK
GOOD...AND WILL CONTINUE TO RAMP UP WIND SPEEDS FOR THU INTO
EARLY FRIDAY.

&&

AVIATION...WINDS AT TAF SITES WILL DECREASE BY SUNSET.  ON
SATURDAY...COLD FRONTAL PASSAGE AT KCOS AND KPUB WILL BE AROUND MID
MORNING...WITH GUSTY NORTH WINDS CONTINUING INTO THE AFTERNOON.  ANY
SHOWERS AT KCOS AND KPUB SHOULD NOT DECREASE CONDITIONS BELOW VFR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/10
Hazardous weather outlook, Apr 25, 5:50 AM MDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
550 AM MDT FRI APR 25 2008

COZ058>089-093>099-261200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
550 AM MDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE
SAWATCH AND MOSQUITO MOUNTAIN RANGES...GENERALLY ABOVE 9000
FEET...TODAY AND TONIGHT. LOCAL SNOW ACCUMULATIONS OF A TRACE UP TO
2 INCHES WILL BE POSSIBLE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN
RANGES BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE WITH A COLD FRONT
THAT ARRIVES LATE SATURDAY AFTERNOON OR EARLY EVENING.
ACCUMULATIONS...IF ANY...WILL BE GENERALLY LESS THAN AN INCH AND
AT ELEVATIONS ABOVE 7000 FEET.

THERE ARE SOME INDICATIONS THAT A SIGNIFICANT STORM WILL AFFECT
THE REGION LATE NEXT WEEK...EITHER THURSDAY OR FRIDAY. THERE IS MUCH
UNCERTAINTY IN THE FORECAST TRACK OF THIS STORM. SEE THE AREA
FORECAST DISCUSSION FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES TODAY AND
TONIGHT.

Nearby

Freeze Warnings in Colorado, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.